MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE L 15.4X15.4 CTN10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE L 15.4X15.4 CTN10; DRESSING,WOUND,OCCLUSIVE
Model Number 66801069
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient received some allevyn dressings, the first one was not used due to decreased adhesive a second one was used as only a small nickel size area was missing.The rest were not open but the customer assumes since first 2 were defective, the rest may be as well.Patient also had to use some of his personal back stock he purchased independently since they are not sticking well.
 
Additional Manufacturer Narrative
We have now concluded our investigation into the reported complaint.As no lot number information was provided a review of the device history record could not be carried out.A complaint history review, was performed for the product and event description, there have been a small number of similar instances reported in the past three years.There is no indication tht this is outside of acceptable rates of occurrence.Event occurred during patient treatment.The device used in treatment was not returned for evaluation, therefore no functional evaluation could not be carried out, therefore we have not been able to establish a relationship between the reported complaint and the device.It has not been possible to establish the root cause of the issue.It was reported that the dressing did not adhere to the patient¿s skin satisfactorily due to lack of adhesion.A probable root cause of low adhesion may be caused by insufficient adhesion levels of the raw material used to make the film of this dressing.There are various controls in place during the manufacturing process of both the raw material and the dressing to identify when the adhesion is not in acceptable range, as per the product specification.There are also regular tests carried out to monitor the finished product.As with all adhesive products, the skin site must be thoroughly cleaned and dried prior to application.If there is any moisture on the skin surrounding the catheter, the adhesive performance of this dressing may be compromised.If the dressing becomes wet whilst applied, it may have to be removed and a new dressing applied.The investigation has been closed no further actions by smith and nephew are deemed necessary at this stage.However, we will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN LIFE L 15.4X15.4 CTN10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11553617
Report Number8043484-2021-00668
Device Sequence Number4075702
Product Code NAD
UDI-Device Identifier05000223478049
UDI-Public05000223478049
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801069
Device Catalogue Number66801069
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1